Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GuardedlyOptimistic

140 pounds, 5"3 on 40mg a day to start?

Recommended Posts

Sounds just right for your weight. Be sure to take extra care of your skin with the suggestions I gave you earlier, to ensure that you don't have an initial breakout or scarring.

Share this post


Link to post
Share on other sites

guardedly optimistic..im also gonna b startingon 40mg soon, and then moving to 60, altho i only weigh 115-120. i was wondering if u could pass along the tips from evigrex for preventing/minimizing initial breakout and scarring. thanx, n good luck w/ the tane!

Share this post


Link to post
Share on other sites

The "rule of thumb" (or guidelines, maybe) say 1-2mg per kg of body weight. 2mg/kg is very high, and I believe derms usually do around 1. At 140lbs, you weigh about 65kg, so 60mg is just slightly under 1mg/kg/day. Depending on your reaction to that dosage (both external (skin) and internal (blood results)), your doctor might choose to go over 60 in subsequent months. I'm going up to 1.6mg/kg in my fourth month (I weigh 100kg and do 160mg/day), simply because 120mg wasn't doing the trick. I started at 60, moved to 100 and then to 120, and now i'm at 160.

Share this post


Link to post
Share on other sites

If you want to prevent an initial breakout/scarring:

1) Obviously, never pick or scratch your face. Ever.

2) Use a light cleanser 2x a day, such as cetaphil liquid cleanser. Wash less if you can...more washing = more inflammation, which can lead to inflammatory acne.

3) Use oil-free moisturizer with spf-15. I like neutrogena's the best.

4) Talk your derm into giving you a light antibiotic. I recommend in this order:

azithromycin (only have to take it 3x a week) , amoxycillin or erythromycin. Everyone I know that have used these had their skin clear up with no initial breakout. Use them for the first 8 weeks of treatment. You cannot take doxycycline, tetracycline, or minocycline with accutane. **best way to prevent an initial breakout IMO - I know you are afriad of antibiotics but they ARE safe...as long as you don't stay on them year round.

5) DONT USE harsh exfoliants or cleaners! Your skin cannot heal properly with accutane and these will cause scarring most of the time. Do not use salycylic acid, BP, or any of that stuff.

6) Aquaphor - use it on your lips.

7) Don't drink or take vitamin a supplements.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×